MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MAGNUM REUSABLE CORE BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD MAGNUM REUSABLE CORE BIOPSY INSTRUMENT
Catalog Number MG1522
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent a biopsy procedure using gamma finder, magnum instrument.It was reported that the magnum device fires spontaneously from time to time.There was no patient involvement.Additional information was provided that the biomed discovered during cleaning of the magnum device, it would fully lock into the second priming position showing a full red indicator, with an audible click, and then fire immediately.
 
Additional Manufacturer Narrative
H11: manufacturing review: a dhr and manufacturing review was not required as the event was determined to be expected, and the investigation did not identify any manufacturing and/or service related issues.Investigation summary: the magnum driver was received for evaluation.The magnum driver was visually inspected upon receipt and was found to be in normal condition.The device was functionally tested and failed the tests due to cannula and stylet sled force being too high and out of specification.However, the device works fine and does not shoot on its own identified during evaluation.No other anomalies were identified.Therefore, the investigation is determined to be unconfirmed for the reported device fires spontaneously issue and the investigation is determined to be confirmed for the identified cannula and stylet sled force being too high issue.The root cause for reported device fires spontaneously issue cannot be determined as the problem could not be reproduced.The root cause for identified cannula and stylet sled force being too high issue could not be determined based on the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD MAGNUM REUSABLE CORE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24257314
Report Number2020394-2026-00131
Device Sequence Number18220086
Product Code KNW
UDI-Device Identifier00801741083945
UDI-Public(01)00801741083945(17)260131
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K934371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberMG1522
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown